Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2024, 6:41 PM EDT for Martin County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2024, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 10, 2024, 6:58 PM EDT
- In force
- 17 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3197 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS52 KMLB 102241
SVRMLB
FLC085-102315-
/O.NEW.KMLB.SV.W.0067.240710T2241Z-240710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
641 PM EDT Wed Jul 10 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Martin County in east central Florida...
* Until 715 PM EDT.
* At 640 PM EDT, a severe thunderstorm was located near Indiantown,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Indiantown, J And S Fish Camp, Palm City, and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8061 2708 8066 2711 8066 2712 8068
2713 8027 2696 8032
TIME...MOT...LOC 2240Z 293DEG 20KT 2704 8055
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Law1 follow-up statement
782
WWUS52 KMLB 102258
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
658 PM EDT Wed Jul 10 2024
FLC085-102307-
/O.CAN.KMLB.SV.W.0067.000000T0000Z-240710T2315Z/
Martin FL-
658 PM EDT Wed Jul 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARTIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2696 8061 2708 8066 2711 8066 2712 8068
2713 8027 2696 8032
TIME...MOT...LOC 2256Z 293DEG 20KT 2700 8045
$$
LawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:06 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 4:06 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
406 PM EDT Wed Jul 10 2024
...New DISCUSSION, MARINE...
.DISCUSSION...
Issued at 405 PM EDT Wed Jul 10 2024
Key Messages:
- Isolated to scattered rain and lightning storms through mid
evening, capable of gusty winds and heavy rainfall
- Greater coverage of rain and storms Thursday and Friday, a strong
storm or two cannot be ruled out
- Hot temperatures this weekend into next week with heat indices
100-107+
Now-Tonight...Shower and storm activity is increasing over portions
of Lake and Volusia counties this afternoon, as anvil cirrus
overspreads the area from east to west. Storms well offshore, in
association with a trough of low pressure, have been sending these
cirrus clouds in our direction since late morning. As a result,
temperatures have climbed into the low 90s but are struggling to
reach the mid 90s. This is keeping heat indices in the low to mid
100s, though a location or two have briefly hit 107-108 degrees.
While a Heat Advisory remains in effect through 6 PM, confidence is
increasing that many locations will approach or stay just below
advisory criteria through the remainder of the afternoon.
Short range model guidance has a decent handle on the overall lower
coverage of storms so far today. Attention now turns to any outflow
that can propagate south of the Lake/Volusia County storms, which
may help to produce additional showers and storms across the
remainder of the area this afternoon and evening. The latest RAP
analysis indicates a persistent dry layer around 700mb which is
working against convective initiation farther south. However, most
guidance suggests that atmospheric PW increases just enough from the
Orlando metro toward the Atlantic coast to support at least a 40-50
PoP through early evening. The aforementioned dry layer, interacting
with any convection, may briefly support higher wind gusts of 40-50
mph. Occasional to frequent lightning strikes and heavy downpours
will also accompany the most organized activity. After sunset,
lingering showers and isolated storms are forecast to decrease from
north to south. In their wake, temperatures will fall into the upper
70s and low 80s, except where heavier rain has already cooled
temperatures into the mid/upper 70s.
Thursday-Friday...A trough off of the southeast U.S. coast is
expected to drift west, and a mid level low attempts to organize
over the FL Peninsula Thursday afternoon. Increased mid level
support (20-25 kt 850mb winds), especially along the coast, will set
the stage for greater coverage of showers and lightning storms
Thursday afternoon. Surface flow remains rather light (10 mph or
less) from the WSW on Thursday, which keeps the east coast sea
breeze at bay. 60-70 PoP was included for much of the area, with
perhaps the highest rain chances focused across the southern two-
thirds of the forecast area as convection is generally steered
toward the south. Locally heavy rainfall, lightning strikes, and
instances of gusty wind are possible in the afternoon and early
evening. Temperatures are forecast to back down into the upper 80s
to low 90s, due to the widespread cloud cover and rain chances. By
Friday, temperatures warm a degree or two, reaching the low 90s
in most locations. Some models and ensemble guidance suggest a
push of comparatively "drier" air mixing in north of the Orlando
area, which could affect PoPs there in future forecasts.
Additionally, flow begins to back to the SSE, especially along the
coast. For now, expected isolated to scattered coverage once
again of showers and a few storms Friday afternoon, dissipating
later in the evening.
Saturday-Tuesday (modified previous)...Onshore flow is expected
to develop over the weekend as high pressure builds over the
western Atlantic and the state of Florida. NAEFS/ECMWF ensembles
show upper level heights reaching an all-time maximum this
weekend. Another heat wave is expected over the weekend and into
next week as 500mb heights reach 594-597dm. The potential exists
for heat indices 105-110 degrees from Sunday into early next week.
Isolated to scattered showers and lightning storms are forecast
each afternoon with the greatest chance expected over the far
western interior with boundary collisions expected mainly to the
west of east central Florida through the weekend. Shower and storm
chances increase slightly Monday and Tuesday with the pattern
expected to become more favorable for boundary collisions between
sea breezes and outflow over west-central Florida. Afternoon highs
in the low to mid 90s with heat index values between 105-110 are
forecast. Lows in the mid 70s to near 80 degrees are expected each
night.
&&
.MARINE...
Issued at 405 PM EDT Wed Jul 10 2024
Tonight...The overall pattern of westerly flow continues, with
winds increasing up to 10-15 kt offshore. Seas remain 2-3 ft,
except where locally higher in the vicinity of heavy showers and
lightning storms. The greatest chance for rain and storms will
retreat to the offshore waters overnight, gradually expanding
westward by daybreak Thursday.
Thursday-Sunday (modified previous)...Scattered to numerous
showers and lightning storms are expected Thursday afternoon and
evening, as west- southwest flow 10-15 kt continues. A few storms
could produce wind gusts in excess of 34 kt and locally higher
seas. Outside of storms, seas remain 2-3 ft.
Boating conditions will be favorable outside of lightning storms.
Offshore flow is forecast with winds backing southeast into the
afternoon around 10-12 kt Friday. Onshore winds develop into the
weekend, along with the daily afternoon sea breeze. Scattered
showers and lighting storms capable of gusty winds and occasional
to frequent lighting strikes are forecast. Seas are expected to
build up to 2-4 ft well offshore by Sunday afternoon. Otherwise,
expect seas of 2-3 ft.
&&
.AVIATION...
(18Z TAFs)
Issued at 150 PM EDT Wed Jul 10 2024
VFR conditions prevailing outside of convection. Scattered showers
and storms have developed from around DAB/LEE northward. Expect
activity to increase southward, with TEMPOs added in for all
sites through around 20-23Z. Gusty winds have already been
observed with these showers and storms at DAB, with a gust to
36kts. Activity is forecast to diminish this evening. However,
models suggest showers beginning to push onshore towards daybreak
Thursday morning. SHRA is then expected to increase late morning
into the afternoon, with embedded thunderstorms. The highest
chances look to be from Orlando southward. Surface winds westerly
around 10kts or less through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 91 75 93 / 30 50 20 50
MCO 78 89 76 92 / 20 60 30 70
MLB 76 90 74 91 / 30 70 40 60
VRB 76 90 74 91 / 30 70 40 50
LEE 79 90 77 94 / 30 50 20 60
SFB 78 90 76 94 / 30 60 20 60
ORL 79 90 76 93 / 20 60 30 70
FPR 76 89 74 91 / 40 70 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...None.
&&
DISCUSSION...Schaper
AVIATION...LeahyHazardous weather outlook, Jul 10, 5:01 AM EDT, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 501 AM EDT Wed Jul 10 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-110200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 501 AM EDT Wed Jul 10 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated to scattered lighting storms are forecast to develop into this afternoon and evening. The main storm hazards with slow moving showers and storms will be locally heavy rainfall, wind gusts up to 40 to 50 mph, and occasional to frequent lightning strikes. .EXCESSIVE HEAT IMPACT... A Heat Advisory is in effect today for all of east central Florida. Afternoon temperatures in the mid 90s will combine with high humidity to produce heat index values between 105 to 110 this afternoon. This level of heat can affect anyone without adequate precautions. It is recommended to take frequent breaks from the heat and to drink plenty of fluids. .RIP CURRENT AND SURF IMPACT... There is a Moderate Risk of dangerous rip currents at all central Florida Atlantic beaches. Remember to swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Shower and lightning storm coverage will increase across east central Florida Thursday. Conditions will be favorable for isolated lightning storms to produce waterspouts and landspouts Thursday, as well as wind gusts up to 40 to 50 mph, occasional to frequent lightning strikes, and locally heavy rainfall (1 to 3 inches in a 60 to 90 minute timeframe). The potential will exist for minor flooding of low-lying areas and roadways, especially over areas that observe multiple rounds of showers and lightning storms. At least a Moderate risk of dangerous rip currents will continue at area beaches into mid next week. Excessive heat is expected over the weekend with a Moderate to Major HeatRisk Saturday and Moderate to Extreme HeatRisk Sunday. Afternoon high temperatures in the upper 80s to mid 90s will combine with high humidity to result in heat index values between 105 to 110 through at least Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Jul 10, 4:55 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
455 PM EDT Wed Jul 10 2024
FLZ547-647-747-102130-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
455 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BREVARD COUNTY THROUGH
530 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suntree, or near Camp Holly Fish Camp, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar, and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2782 8053 2808 8087 2809 8086 2829 8086
2823 8056 2819 8056 2807 8051
TIME...MOT...LOC 2055Z 300DEG 15KT 2818 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jul 10, 5:34 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
534 PM EDT Wed Jul 10 2024
FLZ647-747-102200-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
534 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 600 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indialantic, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar, and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2805 8067 2819 8064 2816 8054 2787 8042
TIME...MOT...LOC 2133Z 299DEG 16KT 2808 8059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawLocal storm report, Jul 10, 5:54 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
554 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Tstm Wnd Gst 1 SSW Melbourne 28.10N 80.65W
07/10/2024 M43 MPH Brevard FL ASOS
The ASOS at the Melbourne International
Airport measured a wind gust of 43MPH/37KTS
from the north-northwest.
&&
CLLocal storm report, Jul 10, 5:56 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
556 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Tstm Wnd Gst 1 W Melbourne Beach 28.07N 80.58W
07/10/2024 E43 MPH AMZ552 FL Mesonet
The WeatherFlow site XMLS south of US-192 in
the Indian River measured a wind gust of
43MPH/37KTS from the north-northwest.
&&
CLSpecial weather statement, Jul 10, 5:58 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
558 PM EDT Wed Jul 10 2024
FLZ058-259-264-102245-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
558 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 645
PM EDT...
At 558 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Seasons Estates, or near Treasure Island, moving southeast at 15
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Tradition, and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2706 8065 2711 8066 2718 8074 2721 8079
2721 8081 2720 8083 2714 8087 2717 8088
2716 8089 2717 8091 2719 8091 2720 8094
2722 8095 2737 8079 2728 8042 2700 8062
TIME...MOT...LOC 2158Z 302DEG 13KT 2729 8077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jul 10, 6:30 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT Wed Jul 10 2024
FLZ159-164-259-264-102315-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
630 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ST. LUCIE AND
CENTRAL MARTIN COUNTIES THROUGH 715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stuart, Indiantown, Palm City, Jensen Beach, and North River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2702 8063 2730 8043 2724 8023 2696 8031
2696 8061
TIME...MOT...LOC 2230Z 292DEG 20KT 2707 8059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:14 AM EDT | Heat Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 15 hr |
| Jul 10, 12:49 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jul 10, 2:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Jul 10, 4:55 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Jul 10, 5:08 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jul 10, 5:34 PM EDT | Special Weather Statement | MLB | Brevard | 26 min |
| Jul 10, 5:58 PM EDT | Special Weather Statement | MLB | Okeechobee | 47 min |
| Jul 10, 6:30 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| Jul 10, 7:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jul 10, 7:13 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.